Indiana, 2007

Heat in Indiana, August 5 to 9, 2007

August 5 to 9, 2007 · NWS PAH · 6 events in 6 counties and zones

Surface high pressure located over the Deep South remained nearly stationary. A persistent hot and humid southwest wind flow around this high brought an extended period of dangerously high heat indices, ranging from 105 to 110 degrees on several afternoons.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Surface high pressure located over the Deep South remained nearly stationary. A persistent hot and humid southwest wind flow around this high brought an extended period of dangerously high heat indices, ranging from 105 to 110 degrees on several afternoons. Four cooling centers were opened in Evansville/Vanderburgh County. 46 people attended the shelters. A count of heat-related illnesses was unavailable from local hospitals.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 5, 2:16 AM CST, 8 hours 44 minutes earlier.

Area forecast discussion, Aug 5, 2:16 AM CST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
316 AM CDT SUN AUG 5 2007

.DISCUSSION...
MAIN FORECAST CONCERNS ARE HIGH TEMPS AND HEAT INDICES TODAY AND
THROUGH THE UPCOMING WORK WEEK.

LATEST MAV/MET/FWC AND MEX ALL KEEP HIGH TEMPS IN THE 94 TO EVEN
100 DEGREE RANGE THROUGH AT LEAST FRIDAY. WITH HIGH PRESSURE TO
OUR SOUTH...PERSISTENT SOUTHWEST FLOW WILL HELP DEW POINTS REMAIN
IN THE 70 TO 75 DEGREE RANGE. LATEST SOUNDINGS INDICATE ANY MIXING
WILL BRING MID AFTERNOON DEW POINTS DOWN TO 68 TO 69 DEGREES AT
BEST.  WITH HIGH TEMPS AND DEW POINTS IN THESE RANGES...AFTERNOON
HEAT INDICES WILL REACH 105 DEGREES AT MANY LOCATIONS TODAY...AND
EVEN MORE SO ON MONDAY. WILL BE ISSUING A HEAT ADVISORY FOR THIS
AFTERNOON THROUGH MONDAY AFTERNOON ACROSS THE ENTIRE PAH FORECAST
AREA. MODELS INDICATE THIS WEATHER PATTERN WILL PERSIST THROUGH
THE WEEK...WHICH WILL LIKELY LEAD TO AT LEAST ADDITIONAL HEAT
ADVISORIES.

AS FOR ANY RELIEF FROM THE DROUGHT CONDITIONS...THE LATEST NAM
TRIES TO BRING IN VERY LIGHT QPF TO PORTIONS OF WEST KENTUCKY THIS
AFTERNOON INTO THIS EVENING...AND TO THE EASTERN HALF OF THE PAH
FA MONDAY AFTERNOON INTO MONDAY NIGHT. GFS HINTS AT A WEAK TROUGH
PASSING TO OUR NORTH TUESDAY NIGHT. BELIEVE EVEN IF ANYTHING DOES
MATERIALIZE...ANY ACTIVITY WOULD BE EXTREMELY ISOLATED IN NATURE
AND WILL NOT INCLUDE ANY POPS IN THE FORECAST FOR NOW.

FOR TEMPS...MAV GUIDANCE IS RUNNING A LITTLE BIT WARMER THAN THE
MET. THOUGH MAV VALUES ARE QUITE POSSIBLE...WENT WITH MORE OF A
COMPROMISE FOR NOW AND WILL SEE WHICH MODEL DOES BETTER TODAY.
MADE VERY FEW CHANGES IN THE EXTENDED...WITH MEX GUIDANCE KEEPING
THE ENTIRE AREA IN THE UPPER 90S TO AROUND 100 DEGREES. CURRENT
FORECAST REFLECTS READINGS NEAR TO A LITTLE BELOW THE LATEST
MEX...WHICH LOOKS GOOD FOR NOW.

&&

.AVIATION...
MAY BE BRIEF MVRF VSBYS IN BR AND HZ EARLY ON AT THE TAF SITES.
OTHERWISE A FEW CU EXPECTED TODAY ALONG WITH HI CLOUD DEBRIS FROM
CONVECTION OVER THE UPPER MIDWEST. IF ISOLD CONVECTION FORMS...THE
PROBABILITY IS TOO LOW TO MENTION IN THE TAFS. SW WINDS EXPECTED
TODAY WITH A FEW GUSTS 15 TO 20 KTS POSSIBLE. LIGHT SW WIND TONIGHT
IS EXPECTED ALONG WITH A FEW HIGH CLOUDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
     BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
     DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
     LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
     KY-WEBSTER.

MO...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
     BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
     MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
     ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
     JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
     IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.

IN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR
     GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

PUBLIC....RST
AVIATION...CN
Hazardous weather outlook, Aug 5, 3:45 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT SUN AUG 5 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-060945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
445 AM CDT SUN AUG 5 2007

...A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES WILL REACH THE UPPER 90S TODAY.  COMBINED WITH
THE HIGH RELATIVE HUMIDITY...HEAT INDEX READINGS WILL BE NEAR 105
DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON TEMPERATURES WILL CLIMB INTO THE UPPER 90S ON
MONDAY...AGAIN PRODUCING HEAT INDICES AROUND 105 DEGREES. THESE
CONDITIONS WILL PERSIST THROUGH THE WEEK...WITH ADDITIONAL HEAT
ADVISORIES LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 heat. Local standard time, as filed.

Heat, Spencer

When
August 5, 11:00 AM CST to August 9, 6:00 PM CST
Where
Spencer forecast zone
Reported by
ASOS
Coordinates
38.014, -87.008 (the zone’s center; the record gives no point)

Heat, Warrick

When
August 5, 11:00 AM CST to August 9, 6:00 PM CST
Where
Warrick forecast zone
Reported by
ASOS
Coordinates
38.092, -87.272 (the zone’s center; the record gives no point)

Heat, Pike

When
August 6, 11:00 AM CST to August 9, 6:00 PM CST
Where
Pike forecast zone
Reported by
ASOS
Coordinates
38.399, -87.232 (the zone’s center; the record gives no point)

Heat, Gibson

When
August 7, 11:00 AM CST to August 9, 6:00 PM CST
Where
Gibson forecast zone
Reported by
ASOS
Coordinates
38.312, -87.585 (the zone’s center; the record gives no point)

Heat, Posey

When
August 7, 11:00 AM CST to August 9, 6:00 PM CST
Where
Posey forecast zone
Reported by
ASOS
Coordinates
38.022, -87.868 (the zone’s center; the record gives no point)

Heat, Vanderburgh

When
August 7, 11:00 AM CST to August 9, 6:00 PM CST
Where
Vanderburgh forecast zone
Reported by
ASOS
Coordinates
38.025, -87.586 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48774, 48776, 48772, 48771, 48773, 48775.